How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Family Physician Your Own Question
Family Physician
Family Physician, Doctor
Category: Medical
Satisfied Customers: 12816
Experience:  Emergency Medicine and Family Practice for over 26 years
1304720
Type Your Medical Question Here...
Family Physician is online now
A new question is answered every 9 seconds

My 14 yr old daughter has been taking two remotiv tablets a

This answer was rated:

My 14 yr old daughter has been taking two remotiv tablets a day for a 42 day period. She told me tonight that she stopped taking the tablets 5 days ago. I was surprised as I know that we should have reduced her dossage, however I never mentioned this to her. She isnt feeling well and has a pounding head and an upset stomach. I am not sure what to do. Is this a withdrawal? Should she take the remotiv again or leave it?
Hello and welcome.
I am Doctor Norm, and I look forward to helping you with your problem today.

What was the reason for your daughter taking the remotiv?
Why did she stop? Thank you.

Remotive contains an extract of St John's wort.

There are well documented withdrawal symptoms when this medication is suddenly stopped.

 

Symptoms reported include headache, nausea, lack of appetite, dry mouth, thirst, chills, loss of weight, dizziness, trouble sleeping, tingling sensations, confusion, and fatigue.

 

Family Physician, Doctor
Category: Medical
Satisfied Customers: 12816
Experience: Emergency Medicine and Family Practice for over 26 years
Family Physician and 5 other Medical Specialists are ready to help you
Customer: replied 3 years ago.

She stopped because she has started taking melatonime to help her with her sleep and didn't want to be taking too many tablets. She was really unwell last night.She has been experiencing dizziness and has had trouble thinking. How long will these withdrawal symptoms last? I don't know whether I should get her to take one remotive a day to ease the symptyms or to leave it. What can I give her to help her deal with this withdrawal if I don't give her remotive?

Restarting the Remotive may be a reasonable option at this point. However, I do believe that contacting her personal physician may be the most appropriate step.

Generally, these types of withdrawal symptoms would improve over the next 5-7 days (longer is some cases).

Related Medical Questions